Vol. 21, No. 3, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On the Stone-Weierstrass approximation theorem for valued fields

David Geoffrey Cantor

Vol. 21 (1967), No. 3, 473–478
Abstract

Let X be a compact topological space, L a non-Archimedean rank 1 valued field and F a uniformly closed L-algebra of L-valued continuous functions on X. Kaplansky has shown that if F separates the points of X, then either F consists of all L-valued continuous functions on X or else all of them which vanish on one point in X. In this paper analogous results are obtained, in the case that a group of transformations acts both on X and L, for the invariant L-valued continuous functions on X.

Mathematical Subject Classification
Primary: 12.70
Secondary: 46.00
Milestones
Received: 11 July 1966
Published: 1 June 1967
Authors
David Geoffrey Cantor